Jump to content

Beta Blocker Dosage


scamelo
 Share

Recommended Posts

HI

I don't have full blown POTS, but was put on florinef and lopressor ( beta) and told to wear support knee highs. ( my HR only went up 20bpm, bp did drop)

I am on 12.5mg lopressor, once at 7am and one at 2pm. I think my internal tremors are getting a little less severe as I went the whole day yesterday with no ativan.

I am still having internal tremors in the middle of the night, so when I wake up if its 2am I can feel them.

I am going to ask if I should be taking lopressor before I go to bed. I don't want my BP to drop too much however.

What kind of dosage is everyone taking and at what times??

Thanks

Silvia

Link to comment
Share on other sites

I take 12.5 mg toprol each morning. Sometimes, when I'm not feeling so hot, I will take another 12.5mg in the evening. I have taken it on nights when I can't sleep, as it helps me get sleepy. Make sure you ask your doctor if it is ok for you to take it at night before you do so.

I hope this helps and that you're feeling better soon.

Michelle

Link to comment
Share on other sites

I take Toprol XL in the morning....it's great!

Also, I actually take a half of a 12.5 mg pill so I guess that's around 6 mg's.

(my heartrate was around 40 beats per minute with a full tablet.)

Hang in here!

Lisa

Link to comment
Share on other sites

Hi,

Silvia,

I have been on lopressor for 4 years. I started with 25mg. when I was first diagnosed with POTS in 2000. All my disabling symptoms came under control, although my hands did shake and my face would flush for no reason. I continued my normal life until July of 2003 when the lopressor was no longer enough. We tried doubling the dose but it made no difference. It is totally my own assumption that 2003 is when my POTS became "Full Blown" (still looking for a definition of that) or that is when the Chronic Fatigue Syndrome Symptoms began. Not having a Doctor here in N.Y.C who has much expertise with POTS I work with an Internist, Neurologist, and Chiropractor to make my way through this confusing, confounding, condition.

Some things I have learned about medication:

Usually if a side affect is sleepiness I will probably be up all night wired. What doesn't make others drowsy are the ones that knock me out. What works for others conditions may not work for me and what works for me today may not work the same way the next time. And I can not count how many times I am told that I am the first patient to report new side affects to a medication.

Sorry to sound so cynical, actually I feel extremely lucky to be one of those with a diagnosis. My heart goes out to all who are still searching.

Enjoy the Good Days,

Beth

Link to comment
Share on other sites

  • 3 weeks later...

Hi -

I was reading about the BETA-Blockers in the attached posts and I'm confused and hoping someone can help me.

What do you take them for? It sounds like high blood pressure but I thought POTS only caused low blood pressure and high heart rate. Which symtoms do you have?

I know BETA-Blockers are usually used for high blood pressure. My daughter's cardiologist is going to hospitalize her (7 - 10 days) for a trial of BETAs. Is this normal? Were any/all of you hospitalized to start this medication? She has low BP.

I'm apprehensive but my daughter is so tired of being sick she's willing to try almost anything. Can anyone shed some light?

Margaret

Link to comment
Share on other sites

I took lopressor for awhile and it didn't help me. Now I take Pindolol (5 mg in the am and 5 mg late afternoon) and it has worked the best for me so far. I know I was on some others, but can't remember which ones. My cardiologist told me that she's had a lot of success with Pindolol for her female patients (I don't know what the correlation is though).

Marg, as far as POTS and high blood pressure goes...I do have POTS, but when I'm sitting or lying my blood pressure is borderline high to high(for this reason I don't take florinef), but as soon as I stand up it drops to around 100/60 or a little lower. I have never fainted but since the spread is always 30 or more I become dizzy and usually experience tachycardia.

I also take a calcium channel blocker (cardizem) which doesn't usually work for POTS patients.

At least in my case, as far as the meds go, it has taken a lot of experimentation. And then just when something seems to be working, it seems like it all quits working so good and my meds need to be adjusted again.

Bren

Link to comment
Share on other sites

Hi Margaret

I am new to this, my BP is low, but the beta blocker is an extremely low dose and helps with the high heart rate. On my tilt table my bp was not that low as some here, but my heart rate went up 20 beats per minutes just from standing. I believe that is why I take 12.5mg lopressor. In my case it also helps a little with the internal tremors that I get most of the day that no dr. can seem to fix.

Silvia

Link to comment
Share on other sites

That is one of the problems with the treatment for POTS patients and high heart rates. The medications (beta blockers) used to lower the heart rate will also lower the blood pressure. Many POTS patients have low blood pressure as well. Sometimes they will prescribe another drug to raise your blood pressure to counter-act the side effects of the beta blocker. It is not a fun battle.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...